Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

June 26, 2021Fulton County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 26, 2021, 8:28 PM EDT for Fulton County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 8:28 PM EDT (00:28 UTC)
Expired
Jun 26, 2021, 9:00 PM EDT
In force
32 min
Issued by
NWS Northern Indiana

County Fulton County, IN

The radar

The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS83 KIWX 270028
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
828 PM EDT Sat Jun 26 2021

INZ013>015-270100-
Marshall-Fulton-Pulaski-
828 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...FULTON
AND SOUTH CENTRAL MARSHALL COUNTIES...

At 828 PM EDT, a strong thunderstorm was located near Winamac, moving
northeast at 50 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

This storm will be near...
  Rochester around 850 PM EDT.
  Argos around 855 PM EDT.

Other locations impacted by this storm include Leiters Ford, Vanmeter
Park, Lawton, Bruce Lake Station, Walnut, Grass Creek, Delong, Lake
Bruce, Star City and Tiosa.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4126 8617 4098 8617 4091 8652 4091 8657
      4109 8664
TIME...MOT...LOC 0028Z 232DEG 45KT 4100 8653 

$$

HAIL...0.25
WIND...55MPH

JBALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 26, 7:20 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 26, 7:20 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
720 PM EDT Sat Jun 26 2021

.SYNOPSIS...
Issued at 240 PM EDT Sat Jun 26 2021

A line of heavy rain and severe thunderstorms is moving in from
the west and will affect northwest Indiana and southwest Michigan
this evening. A Tornado Watch has been issued for this area.
Remaining humid otherwise into Sunday and next week with
additional chances for showers and thunderstorms.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 240 PM EDT Sat Jun 26 2021

The forecast area remains in the warm sector of a now well
developed, although slow moving, low pressure system whose surface
low is currently centered over Iowa. However, we will locally be
affected this afternoon by a shortwave over southern Lake
Michigan, and then later tonight by another wave moving up from
western Illinois. There is also large scale forcing for ascent in
this very moist and increasing unstable environment. Currently,
coincident with the northern wave are 850 mb winds 40 to 50 kts
under an area of upper level divergence. Across northwest Indiana
and southwest Michigan, surface MUCAPE has increased to around
2000 J/kg and SRH is 150 to 250 m2/s2. The atmosphere is therefore
ripe for severe storm development and isolated to scattered
storms are now initiating across this area ahead of a more well
developed line of storms that is moving in from the northwest.
Some of these isolated storms may become rotating supercells,
capable of producing damaging downburst winds or tornadoes. But
given the somewhat shallow nature of the storm cores due to the
high moisture content (PWs up to 2 inches and dew points in the
70s), do not expect hail. Heavy rain will become a concern
though, especially as the broader line of storms training from
southwest to northeast moves in over already saturated ground.

By the time the second shortwave moves in tonight, instability
and shear will be on the decline, but it will remain very moist.
Good synoptic level support with the LLJ over the area and
continued divergence aloft with the right rear entrance region of
the upper jet will support ongoing convection moving up from
Illinois with heavy rain likely as it progresses northeastward
into Michigan. The Flash Flood Watch therefore remains in effect
for this area through Sunday morning. Rivers are also beginning to
respond to all of the heavy rain the past two days, with some
forecast to go into minor flood.

The southeast portion of the forecast area has not seen as much
action this week as the northwest due to high pressure pushing up
from the southeast. But on Sunday scattered to perhaps numerous
showers and thunderstorms will be possible areawide during the
afternoon, enhanced by diurnal heating. The severe threat will be
much lower though with only marginal wind shear.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM EDT Sat Jun 26 2021

The weather pattern does not change dramatically through most of
the long term period with a front in the area ahead of the upper
trough to the north and flattening ridge to the south. Diurnally
enhanced showers and thunderstorms will be possible each day
through at least Thursday. The forecast then becomes a bit more
uncertain next weekend with models finally deepening the trough
and bringing it through the area Friday. Cooler and drier air
should follow, but kept the low chance to slight chance pops
provided by the NBM due to inconsistencies amongst some of the
guidance.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 712 PM EDT Sat Jun 26 2021

A line of storms is moving in from the west and will impact SBN by
01Z with heavy rain and potentially severe winds. This severe
threat should move through fairly quickly, but heavy rain and at
least MVFR conditions will remain possible into Sunday morning.
Conditions should improve by late afternoon, but rain showers will
still be possible.

KFWA should remain mainly dry and well mixed east of the primary
moisture channel with VFR conditions. Showers and thunderstorms
will become possible Sunday afternoon, and could cause MVFR or
worse conditions at times.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
     020-022-023.

MI...Flash Flood Watch through Sunday morning for MIZ077>081.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 26, 3:37 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
337 PM EDT Sat Jun 26 2021

INZ003>005-012>016-020-MIZ077>079-271945-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Berrien-Cass MI-St. Joseph MI-
337 PM EDT Sat Jun 26 2021 /237 PM CDT Sat Jun 26 2021/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Severe storms are possible late this afternoon into this evening.
There is a chance for damaging winds and tornadoes. Heavy rain and
localized flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms will remain possible at times through at
least Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ009-017-018-024>027-032>034-OHZ001-002-004-005-015-016-024-025-
271945-
De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
337 PM EDT Sat Jun 26 2021

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms with gusty winds and heavy rain may be possible late
today into tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorms are possible at times through much of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ006>008-022-023-MIZ080-081-271945-
Lagrange-Steuben-Noble-Cass IN-Miami-Branch-Hillsdale-
337 PM EDT Sat Jun 26 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Strong storms are also possible late this afternoon into this
evening. Heavy rain is possible with localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms will remain possible at times through at
least Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-271945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
337 PM EDT Sat Jun 26 2021

...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Thunderstorms are expected today and tonight with locally higher
winds and waves possible. Waterspouts are also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance for thunderstorms with gusty winds at times
through next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 4:16 PM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT Sat Jun 26 2021

MIZ078-262045-
Cass-
416 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CASS COUNTY...

At 415 PM EDT, a strong thunderstorm was located over Edwardsburg, or
near Granger, moving northeast at 40 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

This storm will be near...
  Cassopolis around 425 PM EDT.

Other locations impacted by this storm include Jones, Vandalia,
Diamond Lake, Shavehead Lake, Paradise Lake, Calvin Center,
Adamsville, Juno Lake, Donnell Lake and Eagle Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM EDT for north central
Indiana...and southwestern Michigan.

LAT...LON 4201 8581 4185 8576 4182 8576 4176 8607
      4176 8613 4182 8618
TIME...MOT...LOC 2015Z 240DEG 34KT 4180 8609

HAIL...0.25
WIND...55MPH

JBALL
Special weather statement, Jun 26, 5:07 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
507 PM EDT Sat Jun 26 2021

INZ004-005-MIZ078-262130-
St. Joseph-Elkhart-Cass-
507 PM EDT Sat Jun 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ELKHART...
NORTHEASTERN ST. JOSEPH AND SOUTHWESTERN CASS COUNTIES...

At 507 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Niles to near Lakeville. Movement
was east at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Granger, Dunlap, Simonton
Lake, Osceola, Cassopolis, Edwardsburg, Vandalia, Dailey, Paradise
Lake, Barron Lake, Calvin Center, Adamsville, Juno Lake, Donnell
Lake, Woodland and Jimtown.

This includes Interstate 80 in Indiana between mile markers 79 and
95.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4193 8589 4158 8589 4154 8622 4189 8620
TIME...MOT...LOC 2107Z 262DEG 40KT 4188 8616 4154 8616

HAIL...0.25
WIND...40MPH

MCS
Local storm report, Jun 26, 6:06 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 PM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HEAVY RAIN       2 S GRANGER             41.71N 86.14W
06/26/2021  M5.22 INCH       ST. JOSEPH         IN   BROADCAST MEDIA

            RAINFALL TOTAL SINCE FRIDAY MORNING.
            REPORTED VIA FACEBOOK.

&&

RTC
Special weather statement, Jun 26, 7:59 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
759 PM EDT Sat Jun 26 2021

INZ005-006-008-016-MIZ079-270030-
Lagrange-Noble-Kosciusko-Elkhart-St. Joseph-
759 PM EDT Sat Jun 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...NORTHWESTERN
NOBLE...NORTHERN KOSCIUSKO...WESTERN LAGRANGE AND SOUTHEASTERN ST.
JOSEPH COUNTIES...

At 759 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Elkhart to near Bourbon. Movement
was northeast at 55 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Elkhart, Goshen, Sturgis, Nappanee, Ligonier, Syracuse, Dunlap,
Middlebury, Wakarusa, Milford, Topeka, Millersburg, New Paris,
Benton, Locke, Scott, Shipshewana, Honeyville, Foraker and Howe.

This includes Interstate 80 in Indiana between mile markers 110 and
122.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4185 8534 4145 8554 4134 8606 4156 8606
      4162 8605
TIME...MOT...LOC 2359Z 243DEG 47KT 4164 8600 4135 8610

HAIL...0.25
WIND...40MPH

MCS
Local storm report, Jun 26, 8:09 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND GST     OSCEOLA                 41.67N 86.08W
06/26/2021  E65 MPH          ST. JOSEPH         IN   TRAINED SPOTTER

            WINDS ESTIMATED AT LEAST 65 MPH. TREES
            BENDING A LOT. HEAVY RAIN.

&&

LWF
Special weather statement, Jun 26, 8:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
828 PM EDT Sat Jun 26 2021

INZ013>015-270100-
Marshall-Fulton-Pulaski-
828 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...FULTON
AND SOUTH CENTRAL MARSHALL COUNTIES...

At 828 PM EDT, a strong thunderstorm was located near Winamac, moving
northeast at 50 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

This storm will be near...
  Rochester around 850 PM EDT.
  Argos around 855 PM EDT.

Other locations impacted by this storm include Leiters Ford, Vanmeter
Park, Lawton, Bruce Lake Station, Walnut, Grass Creek, Delong, Lake
Bruce, Star City and Tiosa.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4126 8617 4098 8617 4091 8652 4091 8657
      4109 8664
TIME...MOT...LOC 0028Z 232DEG 45KT 4100 8653

HAIL...0.25
WIND...55MPH

JBALL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:31 PM EDTSpecial Weather StatementIWXWhite29 min
Jun 26, 9:05 PM EDTSpecial Weather StatementIWXKosciusko25 min
Jun 27, 7:19 PM EDTSpecial Weather StatementIWXCass26 min
Jun 27, 7:23 PM EDTSpecial Weather StatementIWXWhite37 min
Jun 27, 7:58 PM EDTSpecial Weather StatementIWXWhite47 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.